Anyone feel worse on rebif?

A board to discuss the Multiple Sclerosis modifying drug Rebif

Rebif

Postby Felly » Sat May 08, 2004 3:23 am

Hi Jazzcat,

I'm on the full 44 dosage for the past week and so far hasn't been any worse than the 20mg. Touch wood, this continues!

Maybe I would think a bit less positively if I had these difficulties, but self injecting has not been a problem for me. It's just something I have to do and is part of my routine, just as brushing my teeth, taking my dog for a walk every morning etc is part of my routine.

Felly
Felly
 

Advertisement

Anyone feel worse on Rebif?

Postby Bobble43 » Tue May 18, 2004 10:16 am

Started Rebif 8.8 in March this year. Graduated to full dose on April 11. I did feel "funky" the day after injecting, this lasted a full month. Now, I seem to be tolerating it much better. A lot of the sensory stuff has diminished in intensity. I try to look at this long term---not how I feel now (as my body adjusts to the assault of the interferon) but down the road. Anything I can do proactively to slow down the MS is a positive for me. Site reactions include redness 4-5 days later. I stopped using the Reboject and was pleasantly surprised. NO PAIN!!! I inject very slowly, noticing if I don't take my time, it does cause pain. My PC added a antihistamine once a day to help with the site reactions. It seems to be helping a lot----still some redness but a good 75% improvement. I do massage the area for 2-3 minutes with the cotton ball to disperse the med, and have had no lumps or bumps. Also I have added the "saddle bag area" (sides of thighs) to my sites. No problems with this. All in all, so far so good. My MS specialist recommended that I take 2Tylenol and 3 Advil 1 hour before injecting. I did this for several weeks, and now am gradually decreasing the dosages. Being an "over 55" lady, I was very apprehensive about how my body would react to the interferon. I was prepared to be sick during the adjustment period, but it wasn't nearly as bad as I had anticipated.
User avatar
Bobble43
Getting to Know You...
 
Posts: 12
Joined: Mon May 17, 2004 2:00 pm
Location: Northeast

rebif

Postby Beebee » Sat May 22, 2004 12:20 pm

Hi,
I was on Rebif 22 last year for 6 months and had a really bad time, feeling sick and exhausted all the time. I thought it was the MS getting worse, and my liver was affected, which was the reason the treatment was stopped. I began to feel better immediately, and have been on copaxone since with few side effects. I'm now looking at LDN which looks promising.
Bee
User avatar
Beebee
Newbie
 
Posts: 4
Joined: Fri May 21, 2004 2:00 pm

Rebif and sun

Postby lel122 » Sun May 23, 2004 7:27 am

Yesterday I was out in the sun for the first time since taking Rebif. I have been on it since 12/03. Had progressed to 44mcg but had elevated liver enzymes so now I'm back to 22. Liver is better - no other reactions except site redness two days after injection. But yesterday, the site turned more red than usual. Has anyone experienced this? Also - does anyone suggest injection sites other than those typically recommended? Thanks.
lel122
 

on rebif for 3 months

Postby bunevans » Tue Jun 01, 2004 12:57 pm

I am a 45 yrs old woman and on rebif for 3 months and feel fatigued w/ weak left leg that becomes a weight after a short walk. I seriously started questioning whether this is helping me or making me worse, thus found this website. (thank god!) my M.D. seems to think Rebif is a proven helper and if my injection sites don't get too bad (lots of redness for a month!) that I should continue on. But, I also feel an inner sadness and dunno why - am I just getting more depressed because of MS or is Rebif causing depression? I am still pooped the day after the shot and feel like all I wanna do is stay in bed, get online or eat.

I use a numbing cream (betacaine) for one hour before rebijection. I can't bring myself to do it manually. I really wonder if I should go off it.

:( thx for sharing all of you.
bunevans
 

Ouch

Postby Seelie » Fri Jun 11, 2004 10:39 am

<<rebijection>>

I hear that device was invented by the Nazis for use in the concentration camps...!
Seelie
 

Getting used to Rebif

Postby lel » Wed Jun 16, 2004 4:12 pm

I'm 49, female and have been using Rebif for about 6 months now. Reactions have been minimal - accept for injection site redness that lasts about 1 1/2 weeks each. I take two Advil before every injection. Last night I tried it without the Advil and woke up with a headache. Other than that it has been very tolerable. I was tired in the beginning but that has gone away now. Don't give up so quickly - your body needs time to adjust to the medication. I stopped using the 44 mcg. and have been back on 22 - seems fine. I also stopped using the thighs for injections - was getting a lump and redness that didn't go away so fast. Haven't had an episode since the first one a year ago. I don't know if it's because of the Rebif but I've decided not to take a chance so I've continued with it. Good luck to you!
lel
 

Postby sandi55 » Thu Sep 02, 2004 5:56 am

Hi all. I am new to this site. I have a doctor's appointment in a bit and am so looking forward to it. I was diagnosed in January of this year and went through all the tests to confirm SOMETHING was going on in my brain. I felt it first in my feet, so bad I couldn't walk. I had to leave my job because there I am ALWAYS on my feet. I began taking Rebif in May and from the start, had terrible reactions including insomnia and painful looking & feeling site injections. Most did not go away for over 2 mo!!!I spoke to nurses, to other ms friends and even called the rebif hotline when I started on my second three mo regimin. I was told this is "normal" and I questioned how looking like a domino can be "normal" The insert in the drugs even say to quit using and call the dr. I did that the day after I started the 2nd 3 mo regimin only to find out the dr couldn't see me til today. According to the rebif hotline, the 44 mcg doses have had the needle remodeled and the Ph changed. Now I know why it burned so much. After three weeks of not being on rebif, I feel exactly as I did while on it...except now the sites are starting to heal.[/b]
User avatar
sandi55
Newbie
 
Posts: 1
Joined: Wed Sep 01, 2004 2:00 pm

Postby carolsue » Fri Sep 03, 2004 12:22 pm

sandi55,
what did your doc say about your site reactions? I, too look like a domino on rebif. I no longer am concerned about it and merely monitor the splotches to make sure they consistently fade and go away. It takes about 5-6 weeks. when I told my neuro's nurse, she scolded me for not telling her sooner but didn't have any new advice for me and said that as long as they eventually cleared up, it was ok.

I've read that some people think it's better if you use heat intead of ice pre and post injection. I tried that only once and the mark was larger and angrier looking so I've been reluctant to try that again. That time was in the top of my thigh, though, which I (like others, I've heard) have found to be one of my worst spots for reactions. I no longer ice, however.

I also read that rebif was going to ship with a higher ph and smaller needle. that'd be good if it makes a difference! otherwise I'm still fantasizing about once a month antegren being the next best thing.

carolsue
User avatar
carolsue
Family Elder
 
Posts: 167
Joined: Sun Jul 25, 2004 2:00 pm
Location: Sunnydale, USA

Previous

Return to Rebif

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service